MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number RF*RB18303TA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: month and year was provided: (b)(6) 2019.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the device history record and product release decision control sheet of the product code/lot# combination was conducted with no findings.Ifu states: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire m and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the vessel." it is likely that that the actual sample was trapped by some factors; subsequently in that trapped state, it was subjected to external force beyond the product strength, resulting in the tip getting broken off.However, with no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.Please see mdr 2243441-2019-00103 for the importer report.(b)(4).
 
Event or Problem Description
Terumo medical received a user facility medwatch report # (b)(4).The event description states: "during aortogram with right lower extremity runoff, physician was using a glidewire gold and the tip of the wire became lodged in plaque, in the patients right anterior tibial artery.The tip of the device broke off and remained in the plaque.Decision made to leave in".

Brand Name
RADIFOCUS GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9213421
Report Number9681834-2019-00180
Device Sequence Number16229622
Product Code DQX
UDI-Device Identifier04987350711922
UDI-Public04987350711922
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberRF*RB18303TA
Device Catalogue NumberGM1832
Device Lot Number180115
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2019
Initial Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight79